Renormalization Group Analysis of Nonlinear Diffusion Equations with Periodic CoefficientsMultiscale Modeling & Simulation
AbstractIn this paper we present an efficient numerical approach based on the renormalization group method for the computation of self-similar dynamics. The latter arise, for instance, as the long-time asymptotic behavior of solutions to nonlinear parabolic partial differential equations. We illustrate the approach with the veri. cation of a conjecture about the long-time behavior of solutions to a certain class of nonlinear diffusion equations with periodic coefficients. This conjecture is based on a mixed argument involving ideas from homogenization theory and the renormalization group method. Our numerical approach provides a detailed picture of the asymptotics, including the determination of the effective or renormalized diffusion coefficient.
Citation InformationG. A Braga, Fred Furtado, J. M Moreira and L. T Rolla. "Renormalization Group Analysis of Nonlinear Diffusion Equations with Periodic Coefficients" Multiscale Modeling & Simulation Vol. 1 Iss. 4 (2003) p. 630 - 644
Available at: http://works.bepress.com/fred_furtado/3/